Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Conjugacy classes of involutions and Kazhdan–Lusztig cells

Authors: Cédric Bonnafé and Meinolf Geck
Journal: Represent. Theory 18 (2014), 155-182
MSC (2000): Primary 20C08; Secondary 20F55
Published electronically: July 22, 2014
MathSciNet review: 3233059
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: According to an old result of Schützenberger, the involutions in a given two-sided cell of the symmetric group $\mathfrak {S}_n$ are all conjugate. In this paper, we study possible generalizations of this property to other types of Coxeter groups. We show that Schützenberger’s result is a special case of a general result on “smooth” two-sided cells. Furthermore, we consider Kottwitz’s conjecture concerning the intersections of conjugacy classes of involutions with the left cells in a finite Coxeter group. Our methods lead to a proof of this conjecture for classical types which, combined with further recent work, settles this conjecture in general.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20C08, 20F55

Retrieve articles in all journals with MSC (2000): 20C08, 20F55

Additional Information

Cédric Bonnafé
Affiliation: Institut de Mathématiques et de Modélisation de Montpellier (CNRS: UMR 5149), Université Montpellier 2, Case Courrier 051, Place Eugène Bataillon, 34095 Montpellier Cedex, France

Meinolf Geck
Affiliation: IAZ - Lehrstuhl für Algebra, Universität Stuttgart, Pfaffenwaldring 57, D–70569 Stuttgart, Germany
MR Author ID: 272405

Received by editor(s): January 28, 2013
Received by editor(s) in revised form: July 1, 2014
Published electronically: July 22, 2014
Article copyright: © Copyright 2014 American Mathematical Society